Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Treated for impacted cerumen and Ottis externa. On Ciprodex. Ear noticed with blood clot. What to do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2535 Questions
Question
I was recently treated for impacted cerumen and Ottis externa...the impacted cerumen was removed......I then put Ciprodex ear drops into my ear for 10 days....recheck of ear presented with blood clot on ear drum ...was told to put
Debrox Ear gtts Into ear canal for a week....return to have blood clot on ear drum removed more easily..is this a good idea
YYYY@YYYY
Posted Wed, 31 Jul 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 9 hours later
Hi,

Thank you for your query.

1. The blood clot on the ear drum need not be removed unless you have discomfort. This scab will fall off on it's own and be extruded out of the ear canal in a few weeks.

2. Slight bleeding after impacted ear wax removal is common especially if there was an otitis externa. the ear canal skin s extremely delicate.

3. Ciprodex ear drops are fine, however Debrox is a wax dissolving ear drop. The only reason it may have been prescribed after a wax removal is if there is still some wax left near the ear drum.

4. Get a video-otoscopy done and check for yourself (on the monitor/screen) if the blood clot is wax or a scab. Disturbing a scab unnecessarily may cause further bleeding or introduce further infection.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for impacted cerumen and Ottis externa. On Ciprodex. Ear noticed with blood clot. What to do? 1 hour later
Thank you for your reply to my question..it has been very helpful and appreciated.
It reinforced my assessment and will help me in deciding where I will go from here.
Sincerely,
XXXXX
 
 
Answered by Dr. Sumit Bhatti 14 hours later
Hi,

Thank you for writing back.

This should be a minor problem. There is no cause for worry.

Wishing you a speedy recovery,

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor